# SDR CA040316003

- Difficulty date: March 11, 2004
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 8,070 hours
- Engine: Pwa JT15D4
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Switch
- Part number: MS243313
- Condition: Overheated
- Location: Mlg
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

(CAN) AC WAS SITTING ON RAMP WITH GROUND POWER ATTACHED TO AC, AC MASTER SWITCH ON.  SMOKE ORIGINATING FROM LOWER SIDE OF IB SECTION OF RT WING. CREW WAS NOTIFIED, AC WAS POWERED DOWN ELECTRICALLY, GPU REMOVED. SMOKE STOPPED WITH POWER OFF,  VERIFIED TO BE COMING FROM RT WHEEL WELL.  CAUSE OF  SMOKE WAS QUICKLY ISOLATED TO LANDING LIGHT SAFETY SWITCH IN RT MAIN GEAR WELL. THIS PLUNGER TYPE SWITCH IS ACTIVATED BY GEAR DOOR, UPON RETRACTION, REMOVES POWER SOURCE TO LANDING LIGHT AS BACK UP TO COCKPIT SWITCH. NORMALLY POWER IS ALWAYS APPLIED THROUGH THIS SWITCH.  FAULT WAS ISOLATED TO SWITCH ONLY, WITH NO ASSOCIATED HEAT DISTRESS TO AC OR TO WIRING. AC ELECTRICAL SYS WAS VERIFIED SERVICEABLE, SWITCH REPLACED.
